Posted by: Garth | 2009-04-19

Post Nasal Drip

I use a diuretic. PURESIS, can this cause post nasal drip? Or what does cause it? How can i prevent it or cure it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Hi Garth

Post nasal drip is not a side effect of Puresis.

The most common cause of PND, which is essentially an over production of mucous from the upper respiratory tracts (nasal tissue) and the sinuses, is allergic rhinitis. The source of the allergy can be anything from food related allergins (dairy products and / or wheat products) to environmental allergins (pollen, dust).

In terms of prevention one can try to avoid contact with the offending allergin i.e. avoid eating dairy and wheat for a while (usually up to 3 weeks) to see if this makes a difference. It's more difficult to avaoid the environmental allergins, but avoid direct contact with pollens, grasses etc. as far as is possible.

Consult with a homeopath / naturopath as there are some natual antihistamines (don't have the side effects of the chemical ones) or see if a health store near you can recommed something over the counter.

Good luck.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.